Thyroid UK
89,062 members103,603 posts

Starting NDT - side effects? Nature-throid & dizziness

Hello, I've started on nature-throid today & an hour or so after taking only 0.5 grains I felt pretty dizzy & light headed & my balance felt off when I moved quickly. Has anyone else had this happen?

7 Replies
oldestnewest

Hi Scorchio, yes me too on 0,5 grains, it was too much for me to start dose. That's why I reduced starting dose to 1/2 grain and I added my normal levo dose .Then, after a adjustment period I increased my dose to 0,5 and and I decreased levo...

Sorry for my bad english.

Reply

Thank tour for your reply. It's good to know I'm not alone. I've had big hopes for this & feel worried it's made me feel worse.

So I should reduce my nature-throid to 0.25 grain for a week or so & put my Levo back up to 100? Then when I feel I can tolerate it reduce the Levo to 50 again & at the same time increase the NDT to 0.5?

Can you tell me how you are now?

Did you have the same dizziness when you started it? Had that gone now & did it help you?

Reply

Yes you may try to reduce your dose to 1/2 +100 levo for 2 or 3 weeks than increase your ndt to 0,5 and reduce levo just12,5levo(1/2from25levo). 50levo is to little dose from my opinion.

Reply

What dose of levothyroxine were you on before you switched? Normally, if we are taking, say, 100mcg of levo it is just a straight switchover, i.e. 100mcg of levo is approx 1 grain of NDT. So you stop levo one day and take 1 gr of NDT.

Take note of your pulse/temp before you begin and if it goes too high you reduce dose slightly. After 2 weeks you can increase by 1/2 gr and so on until you feel better. If it's too much drop down to the previous dose.

1/2 grain NDT is equal to around 75-100mcg of levo.

1 like
Reply

I was on 100 Levo only until today

Today I added in 0.5 grain of NDT & reduced Levo to 50

I had mega dizziness which lasted until 3pm

Reply

It is possible that your body was finally getting the t3 it was especially craving, and that is why you felt 'high'. A body left for so long without adequate t3 might just celebrate in this way. 0.5 grains is also maybe just too much as some others have said, and splitting it in 2 might be an idea and build up gradually.

Personally I would never mix NDT and Levo as you are mixing natural with synthetic, in my eyes not a good idea.

Reply

Thanks. I have kept my Levo at the reduced dose of 50 & halfed the dose of NDT to 0.25 for today & so far so good, zero dizziness & im having a good day. I'll keep it at this for a week or so before increasing the NDT & dropping the Levo off

Reply

You may also like...